Hebbie Posted March 30, 2004 Share Posted March 30, 2004 Hi Everyone, I have had a thyroid condition (Hypothyroidism) since the early 90's. They hit me with a "radioactive isotope", which pretty much zapped my overactive thyroid (hyperthyroidism) into oblivian to slow it down, and then requires taking a a daily dose of sythetic thyroid hormone (Synthroid) to keep it normal. About 6 months after radiation/chemo, during routine blood work w/ my thyroid doc, he noted that my dosage needed to be increased. Now, after another round of bloodwork, he just called to say it needs to be increased again. Not that big of a deal, except for the fact that things have been pretty stable w/ my dosage for YEARS. He doesn't seem to think there is anything going on and said that my body just needs more right now to make the thyroid function normal. But you know me -- WHY is it "off" right now? It started me wondering -- does anyone know if radiation treatment could have fried whatever was remaining of my thyroid, therefore causing me to need a higher dosage of synthroid? I know that some of you have thyroid issues as well -- has this happened to you? I might put in a call to my radiation oncologist, but figured I would start with my personal panel of experts first! Heather Quote Link to comment Share on other sites More sharing options...
Join the conversation
You can post now and register later. If you have an account, sign in now to post with your account.